MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rash (2033); Paraplegia (2448)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The field sales associate (fsa) reported the following to gore: on (b)(6) 2025, the patient underwent an endovascular procedure to treat an aneurysm utilizing the gore® excluder® conformable aaa endoprosthesis and gore® excluder® aaa endoprostheses in zone 9.The patient tolerated the procedure.It was reported that following the procedure, the patient woke up from the anesthesia with bilateral paraplegia of the legs.They could not move either leg.They also had a rash from the middle of their back all the way down both legs.There is suspicion of a nickel allergy or sensitivity.The patient was given a spinal drain to try and address the paraplegia.They did a nickel test (awaiting those results) and then gave high a dose of steroids to address the potential nickel sensitivity.They are still awaiting the results of the nickel test.On an unknown date, an mri was taken and it was found that there was embolization to one of the arteries feeding the spinal cord.This probably resulted from the physician leaving a catheter behind the graft when it was deployed.He also performed this technique using a gel foam slurry (form of embolization) of the aneurysm sac.The paralysis has not improved.The exact cause of the paraplegia is unknown.
 
Additional Manufacturer Narrative
According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated may include but are not limited to: neurologic damage, local or systemic (e.G.Paraplegia).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The results of the nickel test were found to be negative.
 
Additional Manufacturer Narrative
Added b5, g3/g4, h1/h2, h6.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21930322
Report Number3013164176-2025-02496
Device Sequence Number21103780
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public(01)00733132618583(17)271103
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight105 KG